Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 72, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 1997, 8:40 PM EDT for Glynn County, Georgia. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 1997, 8:40 PM EDT (00:40 UTC)
- Expired
- Jun 2, 1997, 9:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:50 PM EDT | Hail 0.75 | Jekyll Is, GA | |
| Jun 2, 8:50 PM EDT | Hail 0.75 | Jekyll Is, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 030039 RRA SVRJAX GAC127-030140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 840 PM EDT MON JUN 2 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...SOUTHERN GLYNN COUNTY AND THE ADJOINING COASTAL WATERS. AT 840 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NORTH OF WOODBINE IN CAMDEN COUNTY MOVING NORTHEAST AT 15 TO 20 MPH. THE STORM WILL MOVE INTO GLYNN COUNTY SOUTH OF BRUNSWICK AND ACROSS JEKYLL ISLAND BY 900 PM. THE GREATEST THREAT WITH THIS STORM WILL BE LARGE HAIL AND STRONG GUSTY WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SANTOS/KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:00 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 2, 8:00 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT MON JUN 2 1997 TSTMS CONT ACROSS S GA IN RESPONSE TO COMBINATION OF UPR LVL LOW... SFC TROF...AND EAST COAST SEA BREEZE. TSTMS SHUD CONT TO WEAKEN AS HEATING OF THE DAY ENDS WITH SHWRS PERSISTING THRU LATE IN THE EVENING IN SE GA. POPS IN SE GA SEEM A BIT LOW IN THE ZFP. IT SHUD HAVE BEEN NEAR 50. BUT WITH ACVTY WEAKENING OUT...IT MIGHT BE TOO LATE FOR AN UPDATE. OTHER THAN THAT...PREV ZFP PACKGS LUK GUD. SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:12 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.